Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

I am asthmatic. Suffering from chest pain. Why do I feel sore while breathing?

User rating for this question
Very Good
Answered by
Practicing since : 1964
Answered : 246 Questions
I am a known asthmatic, I am currently suffering from chest pain which has now lasted approxamatly 2 weeks now I am scared to death my gp has seen me a few times for this and they don't do anything as they say my chest is clear, Is it likely to be my heart as I had a ASD repair when I was younger. I am not stressed or anxious at all so why is it so bad I am so sore when I breath in I want to cry.
Posted Thu, 11 Oct 2012 in Asthma and Allergy
Answered by Dr. Sumitra Kumar Mukherjee 3 hours later

Thanks for the query.

I would like to have some more information to understand your problem better. So please do not mind to answer the following:
- Can you describe the chest pain? I mean which part of the chest is paining?
- What is its character - is it crushing or just general pain?
- Does the pain radiate any where?

You mention your chest is sore when you breathe. I am not convinced it is your heart. You suffer with fibromyalgia, asthma, anxiety / depression - the chest pain probably may be related to one of these. I think fibromyalgia could be the likely cause.

I shall however wait for your reply to comment more about this pain.
Awaiting your reply...

Kindest regards
Dr S.K.Mukherjee
Above answer was peer-reviewed by
Follow-up: I am asthmatic. Suffering from chest pain. Why do I feel sore while breathing? 11 hours later
It's like a crushing Pain, it goes right across the front of my chest, my pain radiates across my chest to my shoulder. I've tried relaxing and taking things slowly and easy but nothing is helping me at the moment.
Answered by Dr. Sumitra Kumar Mukherjee 1 hour later
The type of pain which you deacribed is more likely coming from stomach than heart. You take Ibuprofen 800 mgm twice daily which is very high dose and this is nonsteroid anti inflamatory drug whch can damage the lining of the stomach though you are taking Ranitidine still you can get pain. The chest pain is likely to be aggravated if you continue high dose of Ibuprofen as I suspect gastritis as well.
Pain in your shoulder could be related to fibromyalgia. If ASD is repaired befor the age of 25 there is very little chance for complication.
My advise will be to see your chest Physician he /she will probably do cardiac assesment if he/she feels it is necessary. Though I am happy that the chest is clear from the GP, a reexamination is worth it.
Please discuss this with your GP about referral. You can communicate to him that yet the treatment is not helping you relief of pain.
Kindest regards,
Dr. S.K.Mukherjee
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor